Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 7, NWS Newport/Morehead City, NC

January 14, 2006

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jan 14, 2006, 4:10 AM EST. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 4:10 AM EST (09:10 UTC)
Expired
Jan 14, 2006, 5:00 AM EST
In force
50 min
Issued by
NWS Newport/Morehead City, NC
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 2:30 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 14, 2:30 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
230 AM EST SAT JAN 14 2006

.SHORT TERM (TODAY-TONIGHT)...STRONG COLD FRONT WILL CROSS THE
REGION THIS MORNING. BAND OF TSRA...SOME SEVERE WILL CONT MOVE
ACROSS ERN NC AND SHLD BE MOVING OFFSHR BY 6 TO 7 AM. WILL GET DRY
SLOTTED GOOD PART OF THE DAY AND NOT EXPECTING MUCH PRECIP FROM MID
MORN TO EARLY/MID AFTN. SOME WRAP AROUND MOISTURE WITH UPR LOW WILL
THEN CROSS REGION LATER THIS AFTN AND TONIGHT. EXPECT SCT SHRA TO
REDVLP AND AS COLD AIR FILTERS IN WILL LIKELY SEE RAIN MIX WITH OR
CHANGE TO SOME SNOW BEFORE ENDING. OVERALL EXPECT VERY LIGHT PRECIP
AMOUNTS THIS AFTN AND EVENING AND WITH WARM GROUND NOT EXPECTING ANY
PROBLEMS WITH THE SNOW. WITH THE CAA TEMPS NOT EXPECTED TO RISE MUCH
IF ANY TODAY...IF DO GET A LITTLE SUN THROUGH EARLY AFTN COULD SEE A
TEMPS RISE A BIT BUT HIGHS SHLD BE MAINLY IN THE LOWER TO MID 50S.
GOOD MIXING EXPECTED OVERNIGHT AND EXPECT TEMPS MAINLY IN THE LOWER
30S.

&&

.LONG TERM...MADE VERY LITTLE CHANGES TO EXTENDED. WARMING TREND
EARLY NEXT WEEK AS HGTS RISE. COLD FRONT STILL LOOKS TO CROSS WED
WITH DECENT SHOT OF RAIN THEN DRY AND MILD AGAIN LATE IN THE WEEK.

&&

.AVIATION...STRONG CONVECTION AFFECTING THE AREA WILL MOVE TO THE
EAST BY SUNRISE. EXPECTING VFR CONDITIONS AFTER LATE MORNING. WINDS
WILL VEER FROM SOUTHWEST THIS MORNING TO NORTHWEST THIS AFTERNOON.
SPEEDS WILL REMAIN AROUND 15 KNOTS. LOOKING FOR SCATTERED SHOWERS
THROUGH EARLY THIS MORNING THEN SCATTERED LIGHT ACTIVITY FOR THE
REST OF THE DAY. SKIES WILL BECOME CLEAR TONIGHT.

&&

.MARINE...DIAMOND SHOALS BUOY IS PRESENTLY REPORTING 9 FOOT SEAS AND
WINDS GUSTING IN THE MID 30S. WILL CONTINUE THE GALE WARNING FOR THE
COASTAL WATERS SOUTH OF OREGON INLET THROUGH 12Z. WINDS WILL
DIMINISH JUST SLIGHTLY TODAY BUT WILL INCREASE AGAIN TONIGHT INTO
SUNDAY WITH STRONG WINDS WRAPPING AROUND THE BACK SIDE OF THE
DEPARTING LOW. LOOKS LIKE GALE CONDITIONS FOR ALL WATERS INCLUDING
THE SOUNDS FROM LATE SATURDAY NIGHT INTO EARLY AFTERNOON ON SUNDAY.
A SURFACE RIDGE WILL PASS TO THE SOUTH OF THE MARINE AREA SUNDAY
NIGHT THEN MOVE INTO THE ATLANTIC ON MONDAY. YET ANOTHER FRONT WILL
APPROACH FROM THE WEST ON TUESDAY AND PASS THROUGH ON WEDNESDAY.
OUTSIDE OF THE GALES...EXPECT SMALL CRAFT CONDITIONS TO BE ONGOING
FOR MUCH OF THE AREA THROUGH THE PERIOD.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FOR AMZ152-154-156-158 UNTIL 7 AM SATURDAY.
  ...GALE WARNING FOR AMZ130-135-150-152-154-156-158 FROM 1 AM
     SUNDAY TO 1 PM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR AMZ130-135 UNTIL 10 AM SATURDAY.
&&

RF/HSA
Hazardous weather outlook, Jan 14, 3:45 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 AM EST SAT JAN 14 2006

NCZ029-044>047-079>081-090>095-098-103-104-150845-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
345 AM EST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS WILL MOVE OFF THE COAST EARLY THIS MORNING.
SCATTERED SHOWERS MAY MIX WITH SOME LIGHT SNOW THIS EVENING BEFORE
ENDING. WITH THE GROUND WARM AND THE PRECIPITATION EXPECTED TO
REMAIN LIGHT...NO SNOW ACCUMULATION IS EXPECTED. SOME GUSTY
NORTHWEST WINDS WILL DEVELOP TONIGHT NEAR THE SOUNDS AND COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS ARE EXPECTED NEAR THE COAST AND SOUNDS
SUNDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-150845-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
345 AM EST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS WILL MOVE OFFSHORE EARLY THIS MORNING. GUSTY
SOUTH WINDS OF 25 TO 35 KNOTS WILL BECOME WEST TODAY. STRONG
NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS ARE EXPECTED THROUGH
SUNDAY AFTERNOON BEFORE SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 14, 1:48 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
148 AM EST SAT JAN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     LA GRANGE               35.31N 77.79W
01/14/2006                   LENOIR             NC   LAW ENFORCEMENT

            LARGE TREE DOWN JUST WEST OF LA GRANGE

&&

RF
Special weather statement, Jan 14, 1:51 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
151 AM EST SAT JAN 14 2006

NCZ045-080-092>094-098-140745-
BEAUFORT-PAMLICO-JONES-CRAVEN-WASHINGTON-ONSLOW-
151 AM EST SAT JAN 14 2006

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...PAMLICO...
BEAUFORT...WASHINGTON AND JONES COUNTIES UNTIL 245 AM EST...

AT 151 AM EST...THERE WERE STRONG THUNDERSTORMS FROM 12 MILES
NORTHWEST OF TRENTON TO 20 MILES SOUTHWEST OF JACKSONVILLE...OR FROM
8 MILES SOUTHEAST OF KINSTON TO 16 MILES EAST OF WALLACE...MOVING
NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRENTON AT
200 AM EST...JACKSONVILLE AT 205 AM EST...NEW BERN AT 220 AM EST...
BAYBORO AT 240 AM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS
INCLUDE BELHAVEN...ORIENTAL AND WASHINGTON.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Local storm report, Jan 14, 1:56 AM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
156 AM EST SAT JAN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TORNADO          SNOW HILL               35.45N 77.67W
01/14/2006                   GREENE             NC   LAW ENFORCEMENT

            POSSIBLE TORNADO NEAR SNOW HILL...TREES AND POWER LINES
            DOWN.

&&

RF
Local storm report, Jan 14, 2:04 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
204 AM EST SAT JAN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND GST     GREENVILLE              35.60N 77.37W
01/14/2006  60 MPH           PITT               NC   TRAINED SPOTTER

            SPOTTER NEAR GREEVILLE REPORTED WIND GUST 60 MPH.

&&

RF
Special weather statement, Jan 14, 2:48 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
248 AM EST SAT JAN 14 2006

NCZ045-046-080-081-093>095-140845-
TYRRELL-BEAUFORT-PAMLICO-CRAVEN-MAINLAND HYDE-WASHINGTON-CARTERET-
248 AM EST SAT JAN 14 2006

...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE...CRAVEN...
PAMLICO...BEAUFORT...TYRRELL AND WASHINGTON COUNTIES UNTIL 345 AM
EST...

AT 248 AM EST...THERE WERE STRONG THUNDERSTORMS FROM PLYMOUTH TO
EMERALD ISLE...MOVING NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR HAVELOCK AT 255 AM EST...BAYBORO AT 300 AM EST...
BELHAVEN AT 305 AM EST...ORIENTAL AT 310 AM EST...COLUMBIA AT 330 AM
EST...SWANQUARTER AT 335 AM EST..

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Special weather statement, Jan 14, 3:37 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 AM EST SAT JAN 14 2006

NCZ046-047-081-095-103-140930-
TYRRELL-OUTER BANKS DARE-MAINLAND DARE-MAINLAND HYDE-CARTERET-
337 AM EST SAT JAN 14 2006

...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE...DARE AND
TYRRELL COUNTIES UNTIL 430 AM EST...

AT 337 AM EST...THERE WERE STRONG THUNDERSTORMS FROM 12 MILES WEST OF
SWANQUARTER TO 7 MILES SOUTHWEST OF CEDAR ISLAND...OR FROM 8 MILES
SOUTHEAST OF BELHAVEN TO 7 MILES SOUTHWEST OF CEDAR ISLAND...MOVING
NORTHEAST AT 70 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ENGELHARD
AT 405 AM EST...MANNS HARBOR AT 420 AM EST...NAGS HEAD AT 425 AM EST.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DUCK...KILL
DEVIL HILLS...KITTY HAWK AND MANTEO.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:44 PM ESTSpecial Marine WarningMHX61 min
Jan 14, 12:49 AM ESTSevere Thunderstorm WarningMHXDuplin41 min
Jan 14, 1:21 AM ESTSevere Thunderstorm WarningMHXGreene, Lenoir24 min
Jan 14, 1:34 AM ESTTornado WarningMHXGreene, Pitt26 min
Jan 14, 1:59 AM ESTSevere Thunderstorm WarningMHXBeaufort, Martin31 min
Jan 14, 2:12 AM ESTTornado WarningMHXCraven, Jones33 min
Jan 14, 2:23 AM ESTSpecial Marine WarningMHX67 min
Jan 14, 3:18 AM ESTSpecial Marine WarningMHX42 min
Jan 14, 3:46 AM ESTSevere Thunderstorm WarningMHX29 min
Jan 14, 3:58 AM ESTSpecial Marine WarningMHX62 min
Jan 14, 4:11 PM ESTWind AdvisoryMHX24 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.